MAUDE Adverse Event Report: ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH

ETHICON INC. DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE; CUTANEOUS TISSUE ADHESIVE WITH MESH
Catalog Number CLR422US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Necrosis (1971)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, and the following was obtained: is a photo available of the patient¿s reaction? yes, a photo was shown to us by the physician, but it is not available for submission.Was any prescription strength medication prescribed? please specify? this information was not available.Were any cultures taken? results? this information was not available.Please describe how the adhesive was applied.This information was not available.How was the wound cleaned and dried prior to prineo application? this information was not available.What prep was used prior to, during or after adhesive use? this information was not available.Was a dressing placed over the incision? if so, what type of cover dressing was used? this information was not available.Is the patient hypersensitive or do they have allergies to cyanoacrylate or formaldehyde? this information was not available.Is the patient hypersensitive to pressure sensitive adhesives? this information was not available.Was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? this information was not available.Patient demographics: initials / id, gender, age or date of birth, bmi? this information was not available.Patient pre-existing medical conditions (ie.Allergies, history of reactions)? this information was not available.Has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? this information was not available.Was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? this information was not available.Lot number of product used? this information was not available.Current patient status? the patient is still in the hospital.What is the physician¿s opinion as to the etiology of or contributing factors to this event? this information was not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: the prineo was also used between the wounds.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is a photo available of the patient¿s reaction? was any prescription strength medication prescribed? please specify? were any cultures taken? results? please describe how the adhesive was applied.How was the wound cleaned and dried prior to prineo application? what prep was used prior to, during or after adhesive use? was a dressing placed over the incision? if so, what type of cover dressing was used? is the patient hypersensitive or do they have allergies to cyanoacrylate or formaldehyde? is the patient hypersensitive to pressure sensitive adhesives? was patient screening done prior the procedure, e.G.Check patient is not allergic to cyanoacrylate, formaldehyde, bac, pressure-sensitive adhesive? patient demographics: initials / id, gender, age or date of birth, bmi? patient pre-existing medical conditions (ie.Allergies, history of reactions)? has the patient used or been exposed to similar glues/agents for repair, crafts, cosmetic use (lashes, nails)? was prineo/dermabond or skin adhesive used on the patient in a previous surgery or wound closure? lot number of product used? current patient status? what is the physician¿s opinion as to the etiology of or contributing factors to this event?.
 
Event or Problem Description
It was reported that a patient underwent a spinal fusion on (b)(6) 2025 and topical skin adhesive was used on the wounds and also used between the wounds.The patient developed a fever (38.7°c) from the 11th day, and tissue necrosis was observed when the topical skin adhesive was removed two weeks after surgery.Debridement was performed, and the patient is still hospitalized.It was confirmed that there were eight wounds in total, including a large wound in the middle of the interbody fusion and four small wounds from side to side.The wounds were not necrotic but rather the area between the middle incision and the small incision on the right side had turned completely black and was necrotic.Additional suture was performed to complete the case.Additional information was requested.

Brand Name
DERMABOND PRINEO 42CM MSH 3.8ML ADHESIVE
Common Device Name
CUTANEOUS TISSUE ADHESIVE WITH MESH
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23383644
Report Number2210968-2025-12194
Device Sequence Number18315257
Product Code OMD
UDI-Device Identifier10705031240421
UDI-Public10705031240421
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K163645
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberCLR422US
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer11/19/2025
Initial Report FDA Received Date10/24/2025
Supplement Report FDA Received Date12/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown